Jump to content
CrazyBoards.org

Recommended Posts

About to go off abilify. Went from 2.5 mg - 1.25 mg 5 days ago.

since yesterday anxiety, agitation and akathisia has gone through the roof. My intire body tingles, burns etc. And it feels like i’m about to explode. Just can’t relax.

I was only on the drug for 4 weeks.

Any ideas how long this is going to last?? And has anyone experienced this as well?

 

damn you drugs.. Amiright <_<

Share this post


Link to post
Share on other sites

Hi there

I'm moving this to the antipsychotic board, where you'll hopefully receive more targeted responses.

Mia (mod)

  • Like 1

Share this post


Link to post
Share on other sites

Abilify is actually one of the easiest psych meds to withdraw from. It has a super long half-life and does its own taper.

 

Edited by jt07
something crazy with the formatting
  • Like 1

Share this post


Link to post
Share on other sites

How are you doing?

My psychiatrist has recently asked that i try abilify (in addition to my current medication regimen of luvox klonopin and lamictal for chronic Depersonalization... it also helps with other things).

I'm concerned because the last AP I took somewhat led to my dx of chronic Depersonalization. 

I've read that its an easy need to come off. But everyone's different. 

Share this post


Link to post
Share on other sites

I haven’t had any depersonalization with abilify. I did have emotional flatness though - which felt like depersonalization. But again, I’m extremely sensitive to all drugs. Abilify was great for my depression and anxiety as well. It made me mentally restless and pushed me into a hypomanic state. A lot of people have had great succes with abilify. Don’t be afraid of it. 

Sorry to hear about your depersonalization! - It’s no fun. Wish you luck.

  • Like 1

Share this post


Link to post
Share on other sites
8 hours ago, Cyclingsarah said:

I haven’t had any depersonalization with abilify. I did have emotional flatness though - which felt like depersonalization. But again, I’m extremely sensitive to all drugs. Abilify was great for my depression and anxiety as well. It made me mentally restless and pushed me into a hypomanic state. A lot of people have had great succes with abilify. Don’t be afraid of it. 

Sorry to hear about your depersonalization! - It’s no fun. Wish you luck.

Thank you sarah

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By PingWire
      I've taken Abilify for almost 10 years. I was originally put on it for anxiety, which was rather unwise. I havn't felt good from doing exercise since being on it. However, It did seem to help with OCD. My OCD used to center around cleanliness, now I don't care much. Now my OCD involves intrusive, repetitive thoughts.
      I am on 10mg Abilify 300mg Luvox, 50 mg Lamictal, 500mg Depakote, and 50mg hydroxyzine as needed.
      5 months ago my Abilify does was increased from 5mg to 10mg. Everything was great for a month or 2, not anymore.
      I've been told that the intrusive, repetitive thoughts are part of OCD and not schizophrenia. However, I'm wondering if I have schizophrenia anyway since the thoughts are related to my daily activities.
      Has anyone heard of intrusive thoughts being linked to schizophrenia? If so, would a different antipsychotic be more effective?
      To complicate things, I am a slow metabolizer. Geodon knocked me out for 18 hours! A prior doctor put me on perphenazine after that because he found an article showing the same problem in someone else, and success with perphenazine.  I found an article that stated that perphenazine is metabolized by three enzymes while Geodon is metabolized by one. Unfortunately I don't have those articles now. The downside to perphenazine is that it made me depressed at high doses. I tried risperdal, but It made me anxious. I'm willing to try anything again as long as I'm not asleep for 18 hours.
      Any ideas?
       
    • By DammitJanet
      I’ve just hit menopause and started a very low dose of bc pill. 
      I can only find mood fluctuations in side effects, not anxiety. 
      Anyone else have issues with hrt?
    • By Dewey
      My psych doc has called two times to see if I started on the Latuda.  I haven't.  I originally wanted to wait until the Seroquel and Pamelor left my system before I started anything new.  That was 3 weeks ago.  Now experiencing inking in of paranoia, insomnia, fear, anxiety, depression, more migraine and it's preventing me from starting Latuda. 
      I have some key appointments I have to keep between now and the end of the month that I absolutely cannot cancel.  I don't want to start Latuda and experience overwhelming side effects that will scare me from leaving my home to make these appointments.  However, living in agony with these symptoms is horrible and I know I need to start on the Latuda.  After todays appointment, I will have 10 business days until my next appointment, I could take a small sample and see how I react for a few days. 
      I'm also still spending like crazy, have maxed out all my credit cards, applied for more.  I know I am doing this to comfort myself.  However, I am now sending back more than half what I am buying, but I am in trouble with one credit card.  I called my bank and asked for help and they agreed to suspend my credit card until I get it under the credit limit.  All this spending started after I watched my neighbor pass away and since then I have not been doing my daily walk because the only path I can use with my rollator is right where she passed away.  I just haven't been able to get myself beyond this. 
      I tried starting with a trauma therapist but that ended badly, she wanted me to discuss my past traumas in detail during the first and second meeting and half way thru the second meeting I flew out of her room having a panic attack.  I kept warning her I needed to work on grounding and she wouldn't, so won't go back.  She hasn't called to see why I haven't been back, so will let that one go. 
      I'm a basket case right now. 
       
    • By DammitJanet
      So gp gave me this new medication called xifaxan to kill off bad intestinal bacteria. He and the pharmacist said insomnia, anxiety, and depression aren’t side effects of this medication. But I’ve been on it for 6 days and after nearly 2 months of feeling pretty great, I’m suddenly experiencing all three of these symptoms severely. 
      I’m just wanting to know if this has happened to anyone else on this med. it doesn’t show up on the common side effect profiles, but I looked further down at the doc pamphlet at bottom of the page and it does say it can do his. 
      How do I get the doctor to believe me? She wants me to continue it but I woke up today feeling extremely depressed! And my Xanax isn’t even working for the anxiety! This all even being on vyvanse. 
      @mikl_pls or @browri?
      ps: why would they say this stuff can happen down in the physicians info and not list it in patient info???
      shitty thing is, it’s definitely helping my stomach problem. 
    • By Dewey
      My groceries were delivered to the wrong building and apartment yesterday.  The woman who came to my front door said my grocery delivery was sent to her address, so I grabbed my cart and followed her over to her apartment.  I noticed there was something off about her and it got worse when I entered her apartment. 
      She had put all my groceries away in her kitchen, where she thought was the right place (in her mind).  She put my ice cream in the cabinet, and you can guess the rest.  Each of the 22 items she put away in different places all over her home.  She would not give up the candy, I had to walk away from that.
      Clearly this woman had dementia and there I was in her apartment, alone.  And as I stood in her kitchen getting my groceries back, I could not reach my executive powers and realized I was dissociated and could not defend myself.  In reality, I should never have gone into her home. I should have just walked away, gone home and called the grocery delivery service.
      This woman signed my name on the form as instructed by the delivery person and now we are worried how much of a tip she gave him on my credit card.
      I knew walking over there I felt extremely anxious, going into a strangers apartment who was acting oddly right from the start, so the anxiety drove the dissociation and anything could have happened to me, alone with a demented neighbor, I should have known better.
      Two days ago, another neighbor stopped by to visit my new kitten. I should never have let her in, but there I went again, immediately into dissociation. This woman has been threatening to me in the past and yet I let her in my home and as I was sitting there looking at her, I sensed she should not be there and yet felt powerless over the situation so sat there and let the visit play itself out.  Then this woman started taking pictures of my kitten without asking permission and I should have have stopped her, but I was totally powerless. 
      I feel that I just cannot function in the real world and protect myself.  Dissociation is protecting myself, but it's leaving me very vulnerable and the consequences are that I am left with feeling very bad about myself. 
       
×